Alert archive / Nevada / Snow Advisories in 2007
Snow Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Feb 12, 2007, 2:06 PM PST for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Feb 12, 2007, 6:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2007, 2:06 PM PST (22:06 UTC)
- In effect from
- Feb 12, 2007, 6:00 PM PST
- Expired
- Feb 13, 2007, 11:55 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 122206 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 206 PM PST MON FEB 12 2007 .A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY. NVZ014-015-130600- /O.NEW.KVEF.SN.Y.0004.070213T0200Z-070214T0000Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 206 PM PST MON FEB 12 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST TUESDAY. A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY. AT THIS TIME...IT IS UNCERTAIN EXACTLY WHERE THE BAND OF SNOW WILL SET UP AND EXACTLY WHEN IT WILL START...BUT THE BEST CHANCE FOR HEAVY SNOW WILL LIKELY BE BETWEEN 10 PM TONIGHT AND NOON TUESDAY. THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE ALONG AND NORTH OF A LINE FROM SCOTTYS JUNCTION TO CALIENTE...WITH A MUCH LESSER CHANCE OF SNOW IN ESMERALDA COUNTY. SNOW TOTALS OF 5 TO 9 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS NEAR THE CENTER OF THE SNOW BAND. IF THE SNOW BAND SETS UP A LITTLE FARTHER SOUTH THAN EXPECTED...THE ADVISORY WILL NEED TO BE UPGRADED TO A WARNING. STAY TUNED FOR LATER STATEMENTS ON THIS SITUATION. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
3 follow-up statements
000 WWUS45 KVEF 130557 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 957 PM PST MON FEB 12 2007 .A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY. NVZ014-015-131300- /O.CON.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 957 PM PST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A STORM SYSTEM OVER CALIFORNIA WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF CENTRAL NEVADA LATE TONIGHT AND TUESDAY. AT THIS TIME...IT IS UNCERTAIN EXACTLY WHERE THE BAND OF SNOW WILL SET UP AND EXACTLY WHEN IT WILL START...BUT THE BEST CHANCE FOR HEAVY SNOW WILL LIKELY BE BETWEEN MIDNIGHT AND 4 PM TUESDAY. THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE ALONG AND NORTH OF A LINE FROM SCOTTYS JUNCTION TO CALIENTE. SNOW TOTALS OF 5 TO 9 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS DUE TO CONVECTIVE SNOW BURSTS NEAR THE CENTER OF THE SNOW BAND. IF THE SNOW BAND SETS UP A LITTLE FARTHER SOUTH THAN EXPECTED...THE ADVISORY WILL NEED TO BE UPGRADED TO A WARNING. STAY TUNED FOR LATER STATEMENTS ON THIS SITUATION. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 131143 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 AM PST TUE FEB 13 2007 .A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF SOUTH CENTRAL NEVADA TODAY. NVZ014-015-132000- /O.CON.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 343 AM PST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STORM SYSTEM OVER CALIFORNIA WILL BRING A BAND OF HEAVY SNOW TO PORTIONS OF SOUTH CENTRAL NEVADA TODAY. THE BEST CHANCE FOR HEAVY SNOW WILL BE OVER LINCOLN AND CENTRAL NYE COUNTIES...BUT ESMERALDA COUNTY MAY ALSO SEE SIGNIFICANT SNOW. SNOW TOTALS OF 5 TO 9 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN CONVECTIVE SNOW BURSTS NEAR THE CENTER OF THE SNOW BAND. IF THE SNOW BAND STAYS IN ONE PLACE LONGER THAN EXPECTED...THE ADVISORY WILL NEED TO BE UPGRADED TO A WARNING. STAY TUNED FOR LATER STATEMENTS ON THIS SITUATION. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
000 WWUS45 KVEF 131955 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1155 AM PST TUE FEB 13 2007 ...SNOW ADVISORY FOR SOUTH CENTRAL NEVADA CANCELED... .LIGHT TO MODERATE SNOW WILL CONTINUE OVER PORTIONS OF CENTRAL NYE AND LINCOLN COUNTIES IN SOUTH CENTRAL NEVADA THROUGH LATE THIS AFTERNOON BUT SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED. NVZ014-015-132100- /O.CAN.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 1155 AM PST TUE FEB 13 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE SNOW ADVISORY. BANDS OF SNOW OVER CENTRAL NYE AND LINCOLN COUNTIES HAVE DECREASED IN COVERAGE AND INTENSITY. AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE INTO THE LATE AFTERNOON BUT SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED. THE ADVISORY HAS THEREFORE BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Feb 12, 3:30 AM PST, 10 hours 36 minutes earlier.
Area forecast discussion, Feb 12, 3:30 AM PST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PST MON FEB 12 2007 .SYNOPSIS...WEAK HIGH PRESSURE TODAY WILL GIVE WAY TO A PACIFIC STORM SYSTEM WHICH WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE REGION TONIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL DROP BELOW NORMAL BY TUESDAY. DRY NORTHERLY FLOW IS EXPECTED WEDNESDAY. && .SHORT TERM...WEAK UPPER RIDGE OVER THE AREA THIS MORNING WILL MOVE INTO UTAH THIS AFTERNOON AS A TROUGH MOVES INTO THE COAST. MODELS CONSISTENT IN DEVELOPING MOISTURE AND INSTABILITY ACROSS THE FAR NORTHERN PORTION OF THE FORECAST AREA SO ADDED A SLIGHT CHANCE OF SHOWERS FOR THIS AFTERNOON. THE REMAINDER OF THE AREA WILL SEE SOME INCREASE IN HIGH CLOUDINESS TODAY. UPPER TROUGH MOVES EAST ACROSS THE AREA TONIGHT THROUGH TUESDAY INTO TUESDAY NIGHT. EXPECT PRECIPITATION CHANCES TO SPREAD SOUTHEAST TO LAS VEGAS TONIGHT AND THEN SOUTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY AS THE TROUGH AXIS MOVES TO EASTERN NEVADA. PRECIPITATION CHANCES WILL GRADUALLY END FROM WEST TO EAST TUESDAY NIGHT AS THE TROUGH MOVES INTO THE FOUR CORNERS AREA. DRY NORTHERLY FLOW ALOFT IS EXPECTED BEHIND THE TROUGH WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE BUILD ALONG THE PACIFIC COAST. TEMPERATURES WILL BE CLOSE TO OR SLIGHTLY ABOVE NORMAL TODAY THEN COOLING TO BELOW NORMAL TUESDAY AND WEDNESDAY. POTENTIAL EXISTS FOR SOME GUSTY NORTHERLY WINDS DOWN THE COLORADO RIVER WEDNESDAY BEHIND THE EXITING TROUGH. .LONG TERM...MODELS IN GOOD AGREEMENT STILL. EXTENDED STARTS OUT WITH THE CWA IN NORTHERLY FLOW FROM A RIDGE OFF THE WEST COAST. RIDGE MOVES EAST THROUGH SATURDAY AND BRINGS AN TEMPERATURE INCREASE TO ABOVE NORMAL AGAIN. THE MAIN EXCITEMENT IN THE EXTENDED IS THE DAY 7 FORECAST POINTING TOWARDS A LOW LIFTING OUT OF THE PACIFIC SOUTHWEST OF THE US/MEX BORDER. MODELS CONTINUE TO DEPICT THIS TO SOME DEGREE. DGEX AND GFS SHOW THIS TO BE A MOIST SYSTEM AND THIS IS FOLLOWED BY A MID PACIFIC SYSTEM MONDAY/TUESDAY THAT IS ALSO PROGGED TO BE VERY WET. && .AVIATION...FOR KLAS: FEW TO SCT HIGH CLOUDS WILL BE OVER THE VALLEY TODAY BEFORE CEILINGS...EXPECTED TO BE ABOVE 8000 FEET...MOVE IN THIS EVENING IN ADVANCE OF THE NEXT PACIFIC SYSTEM. THIS SYSTEM WILL BRING A CHANCE FOR RAIN SHOWERS MONDAY EVENING AND TUESDAY. WINDS WILL BE SOUTHWEST THROUGH EARLY MORNING AT 8 KNOTS OR LESS BEFORE GOING LIGHT AND VARIABLE THROUGH 19Z. THE AFTERNOON AND EVENING MONDAY WILL SEE SOUTH TO SOUTHWEST WINDS AT 8 KNOTS OR LESS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: SCT TO OCCASIONAL BKN CIRRUS CEILINGS WILL BE OVER THE AREA THROUGH MID EVENING MONDAY. ANOTHER PACIFIC FRONT WILL BE MOVING INTO THE AREA BY TUESDAY MORNING. IN ADVANCE CEILING WILL FORM AND MOVE IN FROM THE NORTHWEST THIS EVENING ALONG WITH WIDELY SCATTERED RAIN SHOWERS AND CONTINUING INTO TUESDAY. CEILINGS WILL GET DOWN TO AROUND 8000 FEET AGL AROUND THE SHOWERS. SURFACE WINDS TODAY WILL BE GENERALLY LIGHT OVER THE AREA WITH THE EXCEPTION OF WESTERN SAN BERNARDINO COUNTY WHERE WEST WINDS OF 20 MPH GUSTING TO 30 MPH WILL BE POSSIBLE. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.